Skip to Main content Skip to Navigation
Journal articles

Conditioning problems for invariant sets of expanding piecewise affine mappings: application to loss of ergodicity in globally coupled maps

Abstract : Abstract We propose a systematic approach to the construction of invariant union of polytopes (IUP) in expanding piecewise affine mappings whose linear components are isotropic scalings. The approach relies on using empirical information embedded in trajectories in order to infer, and then to solve, a so-called conditioning problem for some generating collection of polytopes. A conditioning problem consists of a series of requirements on the polytopes’ localisation and on the dynamical transitions between these elements. The core element of the approach is a reformulation of the problem as a set of piecewise linear inequalities for some matrices which encapsulate geometric constraints. In that way, the original topological puzzle is converted into a standard problem in computational geometry. This transformation involves an optimisation procedure that ensures that both problems are equivalent. As a proof of concept, the approach is applied to the study of the loss of ergodicity in basic examples of globally coupled maps. The study explains, completes and substantially extends previous achievements about asymmetric IUP in these systems. Comparison with the numerics reveals sharp existence conditions depending on the map parameters, and accurate fits of the empirical ergodic components. In addition, this application also reveals unanticipated features about conditioning problem solutions, especially as the dependence on the set of admissible face directions is concerned.
Complete list of metadata

https://hal-cnrs.archives-ouvertes.fr/hal-03722661
Contributor : Bastien Fernandez Connect in order to contact the contributor
Submitted on : Wednesday, July 13, 2022 - 2:56:55 PM
Last modification on : Friday, August 5, 2022 - 3:00:08 PM

Links full text

Identifiers

Citation

Bastien Fernandez, Fanni Sélley. Conditioning problems for invariant sets of expanding piecewise affine mappings: application to loss of ergodicity in globally coupled maps. Nonlinearity, IOP Publishing, 2022, 35 (8), pp.3991-4042. ⟨10.1088/1361-6544/ac640f⟩. ⟨hal-03722661⟩

Share

Metrics

Record views

0